MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432060
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that when the coil (subject device) was not deployed during bae (basilar artery embolization) was done for the superior thoracic artery and the resistance was felt.The physician attempted to withdraw the coil (subject device) by using the microcatheter (stryker) but the coil was not moved, and the stretch of the coil was confirmed under fluoroscopy.The resistance was felt at sheath part.Therefore; the guiding catheter (non-stryker) was used to retrieve the coil along with the microcatheter.Upon removal, the coil had detached in the microcatheter by fluoroscopy, and the coil could not be confirmed at out of the body.After retrieving the coil, it was confirmed under fluoroscopy that the proximal of the coil was protrude from the coil mass.No further information is available.
 
Additional Manufacturer Narrative
A review of the device history record confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found that the delivery wire was bent from the proximal end and on the firm coil section.There was evidence of electrolytic detachment of the main coil at the detachment zone, not confirming the "main coil prematurely detached inside patient.A functional test was unable to be performed as the main coil was detached from the delivery wire.As per the additional information there was very tortuous anatomy.It is probable that the tortuous nature of the patients anatomy caused the reported issues.Therefore, an assignable cause of procedural factors has been be assigned to the reported event and analyzed anomalies as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that when the coil (subject device) was not deployed during bae (basilar artery embolization) was done for the superior thoracic artery and the resistance was felt.The physician attempted to withdraw the coil (subject device) by using the microcatheter (stryker) but the coil was not moved, and the stretch of the coil was confirmed under fluoroscopy.The resistance was felt at sheath part.Therefore; the guiding catheter (non-stryker) was used to retrieve the coil along with the microcatheter.Upon removal, the coil had detached in the microcatheter by fluoroscopy, and the coil could not be confirmed at out of the body.After retrieving the coil, it was confirmed under fluoroscopy that the proximal of the coil was protrude from the coil mass.No further information is available.Update patient information : received additional information stated that the patient¿s current condition is stable.

Brand Name
TARGET HELICAL ULTRA 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8737657
Report Number3008881809-2019-00185
Device Sequence Number16787275
Product Code HCG
UDI-Device Identifier04546540676016
UDI-Public04546540676016
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Catalogue NumberM0035432060
Device Lot Number21055359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE MEISTER/16/ASAHI (NON STRYKER); SHEATH 5F/TERUMO (NON STRYKER); SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR